Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Spotting during periods, foul smell, yellow discharge. On implanon birth control. Treatment?

I recently had Implanon implanted a little over 3 months ago. I have had a spotty period since and my doctor said I would most likely experience this for the first 4 months. But I have recently had a very foul odor and, just today, noticed a yellow discharge on my tampon . The odor has been going on for at least 2 weeks. Is this normal for this birth control . Friends have told me that an odor is normal around the end of their period. I just want to make sure I have no infection.
Asked On : Fri, 17 Aug 2012
Answers:  1 Views:  312
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
May 2013
Thanks for the query.
Implanon can cause side effects like intermenstrual spotting due to hormonal fluctuation.
And that will possibly subside soon as told by your doctor.
It can also alteration in the vaginal discharge.
But usually physiological discharge will be not associated with foul smell or color.
So better you once consult gynecologist and get examined.
By examination any possibility of pelvic infection can be ruled out.
If there is presence of infection, you may need one course of local and systemic antibiotics.
And if the spotting prolongs you may need additional dose of hormones till the spotting gets controlled.
Take care.
Answered: Sat, 12 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor